Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 21, 2011, 6:32 PM CDT for Columbia County, Union County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2011, 6:32 PM CDT (23:32 UTC)
- Expired
- May 21, 2011, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 111 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414
WUUS54 KSHV 212332
SVRSHV
ARC027-139-220015-
/O.NEW.KSHV.SV.W.0213.110521T2332Z-110522T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
632 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
EASTERN COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 715 PM CDT
* AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR EMERSON...OR 12 MILES SOUTHEAST OF
MAGNOLIA...AND MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATLANTA...VILLAGE AND MOUNT HOLLY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3316 9277 3302 9311 3302 9319 3314 9329
3338 9305 3338 9299
TIME...MOT...LOC 2332Z 234DEG 22KT 3313 9314
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:00 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 21, 3:00 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT SAT MAY 21 2011 .DISCUSSION... CLOSED UPPER LOW OVER SD APPARENT ON WV IMAGERY CONTINUES TO SLOWLY PUSH EWD THIS AFTN. ATTENDANT DISTURBANCE/SHORTWAVE IN THE BASE OF THE TROF ALSO VISIBLE OVER W TX. DRYLINE IS NOTED JUST TO THE W OF THE I-35 CORRIDOR...WITH CONVECTION ALREADY INITIATING ALONG IT. NWD-MOVING OUTFLOW BOUNDARY CONTINUES TO SUSTAIN SCT TSTMS ACROSS NW LA AS WELL. DRYLINE IS EXPECTED TO MAKE A PUSH EWD...AS THE SHORTWAVE OVER W TX ROUNDS THE BASE OF THE TROF. MODELS...WITH THE EXCEPTION OF THE NAM...INDICATE CONVECTION SHOULD BE ONGOING ACROSS E TX BY 00Z. WITH 19Z LAPS CAPE SHOWING 2000-2500 J/KG OVER E TX...DEFINITELY CANNOT RULE OUT SEVERE STORMS FOR THE LATE AFTN AND EVENING. CONVECTION SHOULD SHIFT N OVERNIGHT ALONG A WARM FRONT...AS THE DRYLINE RETREATS W...AND A SFC LOW BEGINS TO DEVELOP ACROSS THE SRN PLAINS. THIS BOUNDARY WILL PROVIDE A FOCUS FOR SHOWERS AND TSTMS ACROSS THE NRN AND WRN SECTIONS OF THE REGION THROUGH TUE. UPPER TROF FINALLY EJECTS ON WED...MOVING ACROSS NRN AR BY LATE WED/EARLY THU. MODELS SUGGEST CONTINUED RAINFALL ACROSS OK/AR IN THE VC OF THE SFC LOW...AS WELL AS ALONG THE COLD FRONT AS IT MOVES THROUGH DURING THU. TEMP-WISE...NO REAL RELIEF FROM WARM AND HUMID CONDITIONS IS EXPECTED UNTIL THE FRONT MOVES THROUGH DURING THE LATTER PART OF THE WORK WEEK. /12/ && .AVIATION... WIDELY SCTD CONVECTION ACROSS NRN LA STUBBORNLY HANGS THROUGH THIS AFTERNOON ALONG AN APPARENT WEAK OUTFLOW BOUNDARY WITH DAYTIME HEATING. CURRENT CONVECTIVE TRENDS REMAIN TOO SMALL IN AREAL COVERAGE TO MENTION TSRA IN 18Z TAFS. CONDITIONS TO REMAIN VFR THROUGH SUNDAY MORNING WITH PERHAPS A FEW WIDELY SCATTERED AREAS OF MVFR CEILINGS IN SEASONALLY MOIST AIRMASS...BUT WILL NOT FORECAST IN 18Z TAFS AS WELL. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 71 88 71 / 30 20 20 20 10 MLU 70 91 70 89 69 / 20 20 10 10 10 DEQ 68 85 68 84 68 / 30 30 30 20 20 TXK 71 87 69 86 69 / 30 30 30 20 20 ELD 69 88 68 87 69 / 30 20 20 20 20 TYR 74 89 72 87 72 / 30 20 20 20 10 GGG 72 89 71 88 71 / 30 20 20 20 10 LFK 72 92 72 91 73 / 30 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/08
Hazardous weather outlook, May 21, 11:45 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT MAY 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING BEGINNING OVER EAST TEXAS AND GRADUALLY WORKING EASTWARD...AND SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...BUT DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS AREAS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-018>022-221200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS...POTENTIALLY STRONG...MAY DEVELOP AGAIN THIS EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
In the hours before
Special weather statement, May 21, 3:04 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT SAT MAY 21 2011
LAZ005-011>013-018-212100-
BIENVILLE-JACKSON-LINCOLN-NATCHITOCHES-RED RIVER-
304 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 400 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
RED RIVER...NATCHITOCHES AND BIENVILLE...
IN NORTH CENTRAL LOUISIANA...
LINCOLN AND JACKSON...
INCLUDING THE FOLLOWING LOCATIONS...
GRAMBLING...
AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF COUSHATTA...OR
26 MILES NORTH OF NATCHITOCHES...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Local storm report, May 21, 3:07 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 SW BELCHER 32.72N 93.87W
05/21/2011 E0.50 INCH CADDO LA TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED.
&&
20Special weather statement, May 21, 4:15 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
415 PM CDT SAT MAY 21 2011
LAZ001-TXZ126-138-212200-
CADDO-HARRISON-MARION-
415 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN NORTHEAST TEXAS...
HARRISON AND MARION...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD...MOORINGSPORT...OIL CITY...VIVIAN...KARNACK AND
SMITHLAND...
AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF KARNACK...OR 9
MILES NORTHEAST OF MARSHALL...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, May 21, 4:27 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT SAT MAY 21 2011
LAZ002>004-212215-
BOSSIER-CLAIBORNE-WEBSTER-
427 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
COTTON VALLEY...HAUGHTON AND HOMER...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF HAUGHTON...OR 8
MILES NORTHEAST OF BOSSIER CITY...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, May 21, 5:37 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SAT MAY 21 2011
ARZ072-LAZ002>004-212345-
BOSSIER-CLAIBORNE-COLUMBIA-WEBSTER-
537 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...EMERSON...WELCOME...COTTON VALLEY...CULLEN...
HAYNESVILLE...HOMER...PLAIN DEALING...SAREPTA...SHONGALOO AND
SPRINGHILL...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR PLAIN DEALING...OR 14 MILES
SOUTHWEST OF SPRINGHILL...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, May 21, 5:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT SAT MAY 21 2011
ARZ070-071-LAZ001-002-TXZ112-126-212345-
BOSSIER-CADDO-CASS-LAFAYETTE-MARION-MILLER-
550 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 645 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
LAFAYETTE AND MILLER...
IN NORTHEAST TEXAS...
MARION AND CASS...
IN NORTHWEST LOUISIANA...
CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
DODDRIDGE...RAVANNA...BELCHER...GILLIAM...HOSSTON...IDA...
MOORINGSPORT...OIL CITY...PLAIN DEALING...RODESSA...VIVIAN...
MCLEOD AND SMITHLAND...
AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR OIL CITY...OR 21 MILES NORTHWEST
OF SHREVEPORT...MOVING NORTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 35 min |
| May 20, 8:06 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 39 min |
| May 20, 8:32 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 43 min |
| May 20, 9:28 PM CDT | Areal Flood Advisory | SHV | Hempstead, Little River, Miller | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.